Advertisement

Communications in Mathematical Physics

, Volume 319, Issue 2, pp 379–393 | Cite as

The Faddeev–Mickelsson–Shatashvili Anomaly and Lifting Bundle Gerbes

  • Pedram Hekmati
  • Michael K. Murray
  • Danny Stevenson
  • Raymond F. Vozzo
Article
  • 170 Downloads

Abstract

In gauge theory, the Faddeev–Mickelsson–Shatashvili anomaly arises as a prolongation problem for the action of the gauge group on a bundle of projective Fock spaces. In this paper, we study this anomaly from the point of view of bundle gerbes and give several equivalent descriptions of the obstruction. These include lifting bundle gerbes with non-trivial structure group bundle and bundle gerbes related to the caloron correspondence.

Keywords

Gauge Group Line Bundle Dirac Operator Central Extension Projective Bundle 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bott, R., Tu, L.W.: Differential Forms in Algebraic Topology. Graduate Texts in Mathematics, 82. New York–Berlin: Springer–Verlag, 1982Google Scholar
  2. 2.
    Bouwknegt P., Mathai V., Wu S.: Bundle gerbes and moduli spaces. J. Geom. Phys. 62(1), 1–10 (2012)MathSciNetADSzbMATHCrossRefGoogle Scholar
  3. 3.
    Carey A., Mickelsson J., Murray M.: Index theory, gerbes, and Hamiltonian quantization. Commun. Math. Phys. 183(3), 707–722 (1997)MathSciNetADSzbMATHCrossRefGoogle Scholar
  4. 4.
    Carey, A.L., Murray, M.K.: Mathematical remarks on the cohomology of gauge groups and anomalies. In: Confronting the infinite (Adelaide, 1994). River Edge, NJ: World Sci. Publishing, 1995, pp. 136–148Google Scholar
  5. 5.
    Carey A.L., Murray M.K.: Faddeev’s anomaly and bundle gerbes. Lett. Math. Phys. 37(1), 29–36 (1996)MathSciNetADSzbMATHCrossRefGoogle Scholar
  6. 6.
    Faddeev, L.D., Shatashvili, S.L.: Algebraic and Hamiltonian methods in the theory of nonabelian anomalies. Teoret. Mat. Fiz. 60(2), 206–217 (1984) [English translation: Theoret. and Math. Phys. 60(2), 770–778 (1984)]Google Scholar
  7. 7.
    Faddeev L.D.: Operator anomaly for the Gauss law. Phys. Lett. 145B(1,2), 81–84 (1984)MathSciNetADSGoogle Scholar
  8. 8.
    Hekmati P.: Integrability Criterion for Abelian Extensions of Lie Groups. Proc. Amer. Math. Soc. 138(3), 4137–4148 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Hekmati P., Murray M.K., Vozzo R.F.: The general caloron correspondence. J. Geom. Phys. 62(2), 224–241 (2012)MathSciNetADSzbMATHCrossRefGoogle Scholar
  10. 10.
    Jackiw R., Johnson K.: Anomalies of the axial vector current. Phys. Rev. 182(5), 1459–1469 (1969)ADSCrossRefGoogle Scholar
  11. 11.
    Mickelsson J.: Chiral anomalies in even and odd dimensions. Commun. Math. Phys. 97(3), 361–370 (1985)MathSciNetADSzbMATHCrossRefGoogle Scholar
  12. 12.
    Murray M.K.: Bundle gerbes. J. London Math. Soc. (2) 54(2), 403–416 (1996)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Murray, M.K.: An Introduction to Bundle Gerbes. In: The Many Facets of Geometry, A Tribute to Nigel Hitchin, Edited by Oscar Garcia-Prada, Jean Pierre Bourguignon, and Simon Salamon, Oxford: Oxford University Press, 2010Google Scholar
  14. 14.
    Murray, M.K.: Generalised bundles and bundle gerbes. In preparation Google Scholar
  15. 15.
    Murray M.K., Stevenson D.: Bundle gerbes: stable isomorphism and local theory. J. London Math. Soc. (2) 62(3), 925–937 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Segal, G.B.: Faddeev’s anomaly in Gauss’s law. Preprint, 1985Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Pedram Hekmati
    • 1
  • Michael K. Murray
    • 1
  • Danny Stevenson
    • 2
  • Raymond F. Vozzo
    • 2
  1. 1.School of Mathematical SciencesUniversity of AdelaideAdelaideAustralia
  2. 2.School of Mathematics and StatisticsUniversity of GlasgowGlasgowUK

Personalised recommendations